A proof of the Kikuta–Ruckle conjecture on cyclic caching of resources
Alpern, Steve, Fokkink, Robbert and Pelekis, Christos. (2012) A proof of the Kikuta–Ruckle conjecture on cyclic caching of resources. Journal of Optimization Theory and Applications, Vol.153 (No.3). pp. 650-661. ISSN 0022-3239Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s10957-011-9977-1
Suppose that a hider possesses a continuously divisible resource that he may distribute around a circle. The resources on a random arc in the circle are lost. The hider has a priori information on the length of the arc and he wants to maximize the probability that the retrieved portion exceeds a critical quantity, which is enough to survive on. We show that there exists an optimal resource distribution, which uses a finite number of point caches of equal size, establishing a conjecture of Kikuta and Ruckle. Our result is related to a conjecture of Samuels’ on-tail probabilities.
|Item Type:||Journal Article|
|Divisions:||Faculty of Social Sciences > Warwick Business School > Operational Research & Management Sciences
Faculty of Social Sciences > Warwick Business School
|Journal or Publication Title:||Journal of Optimization Theory and Applications|
|Publisher:||Springer New York LLC|
|Page Range:||pp. 650-661|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)